A case report on a vancomycin-induced hypersensitivity reaction in an elderly woman: discussion of prevention and management

Sawsan Aboul-Fotouh, Nihad Abdallah, Lobna A Saleh, Ahmed El-Shaer, Ahmed M Abdel-Tawab 


Abstract


Vancomycin is widely used against methicillin-resistant Staphylococcus aureus (MRSA) infections. However, it is associated with two types of hypersensitivity reactions–an anaphylactoid reaction known as the 'red man syndrome'and anaphylaxis. Vancomycin- induced hypersensitivity occurs much more often at a younger age and is rarely seen in the elderly. Here, we report the case of a 78-year-old woman, who developed a hypersensitivity reaction following vancomycin infusion, which was administered for the treatment of MRSA pneumonia. Vancomycin was stopped and replaced by teicoplanin. The prevention and management of vancomycininduced hypersensitivity are also discussed.


Other data

Issue Date 2012
Journal Ain Shams journal of anesthesiology 
URI http://research.asu.edu.eg/123456789/170


Recommend this item

CORE Recommender
3
Views


Items in Ain Shams Scholar are protected by copyright, with all rights reserved, unless otherwise indicated.